Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 451, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 22, 2007, 5:29 PM CST for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2007, 5:29 PM CST (23:29 UTC)
- Expired
- Dec 22, 2007, 6:15 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 2:38 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 222329
SVRJAN
MSC037-063-085-230015-
/O.NEW.KJAN.SV.W.0451.071222T2329Z-071223T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CST SAT DEC 22 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 615 PM CST
* AT 529 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUDE...OR ABOUT 28 MILES
WEST OF BROOKHAVEN...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW HOPE BY 535 PM CST...
MCCALL CREEK BY 540 PM CST...
VAUGHN...CASEYVILLE AND 8 MILES NORTHWEST OF WEST LINCOLN BY 550 PM
CST...
LOYD STAR BY 555 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3148 9108 3180 9083 3174 9074 3170 9073
3171 9068 3155 9041 3133 9093 3134 9096
TIME...MOT...LOC 2329Z 239DEG 39KT 3149 9084
$$
AEG1 follow-up statement
000
WWUS54 KJAN 230005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST SAT DEC 22 2007
MSC037-063-085-230015-
/O.CON.KJAN.SV.W.0451.000000T0000Z-071223T0015Z/
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-
604 PM CST SAT DEC 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHWESTERN LINCOLN...FRANKLIN AND SOUTHEASTERN JEFFERSON
COUNTIES...
AT 604 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VAUGHN...OR ABOUT 9 MILES
WEST OF BROOKHAVEN...MOVING NORTHEAST AT 45 MPH.
ANOTHER STRONG TO POTENTIALLY SEVERE STORM CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF DIMES WAS LOCATED OVER
NORTHWEST FRANKLIN COUNTY BETWEEN KIRBY AND HAMBURG...AND WAS ALSO
MOVING NORTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3148 9108 3180 9083 3174 9074 3170 9073
3171 9068 3155 9041 3133 9093 3134 9096
TIME...MOT...LOC 0004Z 239DEG 39KT 3158 9056
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:50 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 22, 12:50 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST SAT DEC 22 2007
.MESOSCALE UPDATE...BAND OF STORMS ACROSS CENTRAL AR/WESTERN LA/SE
TX HAS INTENSIFIED OVER THE LAST HOUR. AM GUESSING THAT THE RUC MAY
BE UNDERESTIMATING THE AMOUNT OF ELEVATED INSTABILITY AVAILABLE
GIVEN THE STEADY INTENSIFICATION...MORE AGGRESSIVE NAM/GFS PROBABLY
MORE REASONABLE. IN ANY EVENT...EXPECT THAT CONTINUED STRONG
THERMAL/MOIST ADVECTION JUST ABOVE THE SURFACE WILL CONTINUE TO KEEP
STORMS GOING AS THEY MOVE INTO THE WESTERN PART OF OUR AREA IN A
COUPLE OF HOURS. LARGE BREAKS IN THE LOW CLOUDS HAVE EXPANDED ACROSS
NE LA AND WESTERN MS...AND INSOLATION SHOULD WARM THE BOUNDARY LAYER
AND ENHANCE THE POSSIBILITY OF STRONG CONVECTIVE WINDS MAKING IT
DOWN TO THE SURFACE. STILL EXPECT THAT THE GREATEST RISK OF ANY
SEVERE STORMS WILL BE WEST OF I-55 BETWEEN 3 AND 9 PM...AND THAT
DAMAGING WINDS WILL BE THE PRIMARY THREAT. SPC HAS ISSUED A
MESOSCALE DISCUSSION FOR THIS AREA...AND A SVR TSTM WATCH MAY COME
OUT IN THE NEXT HOUR OR TWO FOR THIS AREA.
THANKS AGAIN TO SPC FOR ADDITIONAL COORDINATION.
&&
.AVIATION...EXPECT AT LEAST BKN LOW CLOUDS AT MOST LOCATIONS THROUGH
THE AFTERNOON WITH A MAINTENANCE OF GENERALLY MVFR CONDITIONS.
OCCASIONAL SCT CONDITIONS COULD OCCUR THOUGH AS LARGE BREAKS
CURRENTLY ON SATELLITE IN WRN MS. WILL TIME SHRA/TSRA THREAT IN TAFS
BASED ON EXPECTED TIMING OF CONVECTIVE LINE. CLOUDS WILL LINGER
TONIGHT AFTER FROPA...BUT EXPECT RAPID CLEARING BY SUN AM.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR MSZ018-
019-025>038-040>044-047>049-053-059-060.
LA...LAKE WIND ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR
LAZ007>009-015-016-023>026.
AR...LAKE WIND ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR ARZ074-
075.
&&
08Hazardous weather outlook, Dec 22, 2:00 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST SAT DEC 22 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231345- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 200 PM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. ALTHOUGH THE ENTIRE OUTLOOK AREA COULD BE AFFECTED...THE REGION WITH THE GREATEST RISK OF SEVERE STORMS WILL MAINLY BE WEST OF INTERSTATE 55 FROM 3 PM TO 9 PM. A BAND OF SHOWERS AND THUNDERSTORMS IS APPROACHING THE REGION FROM THE WEST THIS AFTERNOON. THIS BAND OF SHOWERS AND STORMS WILL CONTINUE TO MOVE EAST THIS AFTERNOON...MOVING THROUGH SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA BETWEEN 3 AND 6 PM...AND THROUGH WESTERN MISSISSIPPI BETWEEN 5 AND 9 PM. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A TORNADO OR TWO COULD ALSO OCCUR...ESPECIALLY OVER THE AREA SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 WHERE MORE UNSTABLE AIR WILL EXIST. AS THE STORMS MOVE INTO EASTERN MISSISSIPPI...THEY SHOULD WEAKEN AS THEY ENCOUNTER MORE STABLE AIR. A FEW STRONG STORMS WITH GUSTY WINDS MAY STILL OCCUR...ESPECIALLY SOUTH OF INTERSTATE 20...BUT THE THREAT FOR ANY ORGANIZED SEVERE WEATHER SHOULD DIMINISH. ALL OF THE STORMS SHOULD BE EAST OF MISSISSIPPI BY AROUND MIDNIGHT. GUSTY WINDS WILL EXIST AHEAD AND BEHIND THE COLD FRONT AS IT MOVES THROUGH THE OUTLOOK AREA THIS AFTERNOON AND EVENING. DURING THE AFTERNOON...WIND GUSTS WILL INCREASE FROM 25 TO 35 MPH ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...WEST AND NORTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST AND CENTRAL MISSISSIPPI. THE WINDS ARE EXPECTED TO REMAIN GUSTY THROUGH SATURDAY EVENING...BUT WILL GRADUALLY DIMINISH FROM THE WEST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE IS NOT EXPECTED THROUGH NEXT SATURDAY DECEMBER 29TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, Dec 22, 3:49 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CST SAT DEC 22 2007 LAZ015-016-023-025-222220- RICHLAND LA-TENSAS LA-FRANKLIN LA-MADISON LA- 349 PM CST SAT DEC 22 2007 ...STRONG THUNDERSTORM DEVELOPING OVER FRANKLIN PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND DIME SIZED HAIL WAS LOCATED 9 MILES SOUTH OF WINNSBORO AT 349 PM CST...MOVING NORTHEAST AT 70 MPH. PEOPLE IN FRANKLIN...MADISON...RICHLAND AND TENSAS PARISHES...INCLUDING THE CITY OF WINNSBORO...SHOULD MONITOR THIS STORM CLOSELY. A TORNADO WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 PM CST. AEG
Special weather statement, Dec 22, 4:06 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CST SAT DEC 22 2007 LAZ025-026-MSZ060-222235- TENSAS LA-CONCORDIA LA-ADAMS MS- 406 PM CST SAT DEC 22 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER FROGMORE AT 406 PM CST...MOVING NORTHEAST AT 40 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN ADAMS...CONCORDIA AND TENSAS PARISHES...INCLUDING THE CITIES OF FERRIDAY...NATCHEZ AND VIDALIA...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Dec 22, 4:10 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 410 PM CST SAT DEC 22 2007 LAZ009-016-MSZ040-222230- EAST CARROLL LA-ISSAQUENA MS-MADISON LA- 410 PM CST SAT DEC 22 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND DIME SIZED HAIL WAS LOCATED 6 MILES SOUTHWEST OF TENDAL AT 410 PM CST...MOVING NORTHEAST AT 80 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CARROLL...ISSAQUENA AND MADISON PARISHES...INCLUDING THE CITY OF TRANSYLVANIA...SHOULD MONITOR THIS STORM CLOSELY. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 8 PM. AEG
Special weather statement, Dec 22, 4:45 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 445 PM CST SAT DEC 22 2007 MSZ019-025-034-035-222315- SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS- 445 PM CST SAT DEC 22 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HOLLANDALE AT 445 PM CST...MOVING NORTHEAST AT 40 MPH. PEOPLE IN HUMPHREYS...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES... INCLUDING THE CITY OF HOLLANDALE...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Dec 22, 5:21 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CST SAT DEC 22 2007 MSZ044-049-050-222350- RANKIN MS-SCOTT MS-LEAKE MS- 521 PM CST SAT DEC 22 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF RICHLAND AT 521 PM CST...MOVING NORTHEAST AT 70 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LEAKE...RANKIN AND SCOTT COUNTIES...INCLUDING THE CITIES OF BRANDON...FLOWOOD...PEARL AND RICHLAND...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Dec 22, 5:24 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CST SAT DEC 22 2007 MSZ061-062-222355- FRANKLIN MS-LINCOLN MS- 524 PM CST SAT DEC 22 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF BUDE AT 524 PM CST...MOVING NORTHEAST AT 40 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN FRANKLIN AND LINCOLN COUNTIES...INCLUDING THE CITY OF BROOKHAVEN...SHOULD MONITOR THIS STORM CLOSELY. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 8 PM CST. AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 13 min |
| Dec 22, 5:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.